Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Causes Hypothyroidism?

Hi Doctor,
My wife was suffering from hypothyroidism for last few months. I have consulted the doctor and she started recovery after that. But few recent reports made me surprise. The TSH report as follows:
11.6 (06/03/2011-Before treatment) , 2.2 (15/04/11: during treatment), .01 (20/07/11) , 62(10/09/2011), 70 (19/09/2011) and >150 (21/09/2011). I am strugling to get the answer for that can you please hep me out to reasons for that.
Thu, 16 Oct 2014
Report Abuse
Endocrinologist 's  Response
Hi,

A common cause of hypothyroidism is hashimoto's hypothyroidism. Here there is progressive decline of thyroid functions. That is the reason for worsening TSH after thyroxine replacement.

If I were your treating physician I would have increased thyroxine dose with increasing TSH till it is normalised.

Hope I have answered your questions. If you have any further queries I will be happy to help you

Regards,

Dr Ajish TP
Consultant Endocrinologist
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Thyroid disease


Loading Online Doctors....
What Causes Hypothyroidism?

Hi, A common cause of hypothyroidism is hashimoto s hypothyroidism. Here there is progressive decline of thyroid functions. That is the reason for worsening TSH after thyroxine replacement. If I were your treating physician I would have increased thyroxine dose with increasing TSH till it is normalised. Hope I have answered your questions. If you have any further queries I will be happy to help you Regards, Dr Ajish TP Consultant Endocrinologist